MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENSIONER, BIOSURE SYNC; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. TENSIONER, BIOSURE SYNC; ACCESSORIES,ARTHROSCOPIC
Model Number 72202754
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tensioner was found broken when opening the instrument tray during surgery.No back up device was available.
 
Additional Manufacturer Narrative
One 72202754 biosure sync tensioner reported on.This is a four year old reusable device.Product was not available for evaluation.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.The complaint could not be ultimately confirmed.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, product knowledge.Influences that could compromise product performance or integrity that are unrelated to manufacture include: compliance with recommended maintenance and care for the multiple components of the product.Repeat handling during disassembly, cleaning, sterilization reassembly.Use of incompatible cleaning agents that do not meet ph requirements for the product materials.Use of force before, during or after surgical procedure.This product is disassembled, cleaned and sterilized repeatedly.Inspect the device for wear or cracking.Discard the device if any wear is observed or if the tip becomes dull.Pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but are not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc.Low-sudsing, neutral 6.0¿8.0 ph, enzymatic detergents are recommended.Do not use detergents above 11.0 ph.Use deionized water for washing and rinsing unless otherwise specified.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.This product met predetermined specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
TENSIONER, BIOSURE SYNC
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7965664
Report Number1219602-2018-01399
Device Sequence Number13845899
Product Code NBH
UDI-Device Identifier03596010649027
UDI-Public(01)03596010649027(10)50517101
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202754
Device Catalogue Number72202754
Device Lot Number50517101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1